Hail, Harrison
- When
- April 23, 6:30 PM CST
- Where
- Harrison County, 4 mi N of Waskom
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.533, -94.067
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 23, 12:45 PM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 145 PM CDT WED APR 23 2003 RADAR SHOWS SCATTERED SHOWERS AND THUNDERSTORMS MOVING ACROSS THE WESTERN HALF OF THE CWA THIS AFTERNOON...AND NOT ONE HAS COME CLOSE TO REACHING SEVERE LIMITS YET. A UPPER LEVEL RIDGE CURRENTLY ACROSS THE MISSISSIPPI RIVER VALLEY WILL MOVE TO THE ATLANTIC COASTAL STATES BY FRIDAY...ALLOWING A STRONG UPPER LEVEL LOW TO MOVE INTO THE PLAINS TONIGHT. DECENT MOISTURE WILL LINGER ACROSS MUCH OF THE AREA THROUGH THURSDAY NIGHT...WITH A CHANCE SHOWERS AND THUNDERSTORMS REMAINING IN MUCH OF THE FORECAST THROUGH THAT TIME. SEVERE WEATHER WILL BE LIMITED TO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS TONIGHT...AS A VORT MAX ROTATING AROUND THE UPPER LEVEL LOW WILL SWING ACROSS THESE AREAS TONIGHT. THEN ON THURSDAY SEVERE WEATHER WILL BE POSSIBLE FOR THE EAST TEXAS LAKES AREA...NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS...AS MOISTURE LINGERS AND THE UPPER LEVEL LOW MOVES DEEPER INTO THE PLAINS. MID LEVEL DRY AIR WILL INVADE THE NORTHWESTERN THIRD OF THE CWA THURSDAY...SO RAIN CHANCES WILL DECREASE ACROSS THE I30 CORRIDOR NORTHWARD. DRY AIR RETURNS FRIDAY WITH A NEARLY DRY FORECAST THROUGH THE MIDDLE OF THE NEXT WEEK. SEASONAL TREND CONTINUES ON TEMPS. PRELIMS... SHV 63/77/60/80 6520 MLU 60/77/62/80 5530 TXK 62/76/58/76 7310 TYR 63/78/57/78 6310 LFK 65/79/60/81 5520 ELEVEN .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED APR 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... DECENT MOISTURE...COMBINED WITH DAYTIME HEATING...AND UPPER LEVEL DISTURBANCES WILL PROVIDE SCATTERED THUNDERSTORM ACTIVITY...ACROSS THE AREA THIS AFTERNOON AND INTO THE EVENING HOURS. SEVERE WEATHER IS POSSIBLE THIS AFTERNOON...BUT WILL BE LIMITED IN LOUISIANA AND ARKANSAS...DUE TO WARM AIR IN THE MID LEVELS. A BETTER THREAT FOR SEVERE WEATHER WILL BE TONIGHT...AS A STRONG UPPER LEVEL LOW MOVES INTO THE PLAINS...HELPING TO DESTABILIZE THE AREA. THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON WILL BE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... STRONG SURFACE HEATING AND AN APPROACHING DRY LINE WILL RESULT IN SCATTERED MAINLY AFTERNOON THUNDERSTORM DEVELOPMENT ACROSS MOST OF THE FOUR STATE AREA ON THURSDAY. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BOTH POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING...AND POSSIBLY EVEN AFTER MIDNIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL SHIFT NORTHWARD ACROSS THE FOUR STATE AREA WITH TIME.
The Shreveport radar (KSHV), 23 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348166.